Differential and Integral Equations

Scattering and blowup problems for a class of nonlinear Schrödinger equations

Takafumi Akahori, Hiroaki Kikuchi, and Hayato Nawa

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We study the scattering and blowup problem for a class of nonlinear Schrödinger equations with general nonlinearities in the spirit of Kenig and Merle [17]. Our conditions on the nonlinearities allow us to treat a wider class of those than ever treated by several authors, so that we can prove the existence of a ground state (a standing-wave solution of minimal action) for any frequency $\omega > 0$. Once we get a ground state, a so-called potential-well scenario works well: for the nonlinear dynamics determined by the nonlinear Schrödinger equations, we define two invariant regions $A_{\omega, +}$ and $A_{\omega,-}$ for each $\omega > 0$ in $H^1(\mathbb{R}^d)$ such that any solution starting from $A_{\omega,+}$ behaves asymptotically free as $t\to\pm\infty$, one from $A_{\omega, -}$ blows up or grows up, and the ground state belongs to $\overline{A_{\omega, +}}\bigcap \overline{A_{\omega,-}}$. Our weaker assumptions as to the nonlinearities demand that we argue in a subtle way in proving the crucial properties of the solutions in the invariant regions.

Article information

Differential Integral Equations, Volume 25, Number 11/12 (2012), 1075-1118.

First available in Project Euclid: 20 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35J20: Variational methods for second-order elliptic equations 35J61: Semilinear elliptic equations 35Q55: NLS-like equations (nonlinear Schrödinger) [See also 37K10]


Akahori, Takafumi; Kikuchi, Hiroaki; Nawa, Hayato. Scattering and blowup problems for a class of nonlinear Schrödinger equations. Differential Integral Equations 25 (2012), no. 11/12, 1075--1118. https://projecteuclid.org/euclid.die/1356012252

Export citation